Related Questions

When I haven't taken my Zoloft (sertraline) in 2 + days (rarely happens that I skip) why does it cause me headaches?

Withdrawal symptom. When you miss your zoloft (sertraline) dose, you could be experiencing some withdrawal (or what the drug companies call "discontinuation") effects -- which can include headache. I'm glad you rarely skip your doses for 2+ days. Read more...
Discontinuation ? When you stop taking zoloft (sertraline) it can cause discontinuation symptoms. For some people it can occur more rapidly then others. My patients tell me that they feel a bit like road kill when that happens. Take care. Read more...

What pain relievers can be taken with Zoloft (sertraline) for a headache?

Most. There is no drug interaction with NSAIDs or opiates. However if a tricyclic antidepressant is used for pain control , it may affect the effect of Zoloft (sertraline). However there may be an additive sedating effect from opiates. Read more...
Mostly safe except. Concomitant SSRI (e.g. Zoloft) use with NSAID's & aspirin can increase bleeding in high risk individuals. NSAID's may also diminish the therapeutic effect of SSRI's. Use with tramadol, some other opiate, triptans, & tricyclics may increase risk for serotonin syndrome. QT-interval prolongation is another concern. It can increase concentration of hydrocodone. Acetaminophen is the safest OTC choice. Read more...

I started 50 mg Zoloft (sertraline) five days ago I have headaches and decreased in appetite increased in anxiety should I stop Zoloft (sertraline)?

Talk to your dr. Don't do anything without talking to your dr. It can be hard starting a new medication but you need to be able to understand the side effects and the goal of the treatment. It sounds like you need help with this transition. Are you in therapy? Therapy can be very helpful with the problems that you describe. Good luck and best wishes. Read more...

Started Zoloft (sertraline) 3 weeks ago and started having horrible headaches this week and trouble sleep. Will this pass? Normal? I am on 100 MG per day (w/food)

SSRis can cause has. Take Zoloft (sertraline) in am as it is stimulating it can cause headaches you may have to try another drug check with your doc. Read more...
100 mg? Usually we start off lower than that for Zoloft (sertraline) (25 or 50 mg). If you just started 3 weeks ago and are already at 100 mg then the symptoms could be coming from the zoloft (sertraline). Talk to your doctor about going down on the dose and going up much more slowly. Read more...

I've had a headache and dizziness for almost 3 weeks now. Been on Zoloft (sertraline) for over a year. Could it be causing my headache?

DEPENDS. It could contribute to headaches but unlikely if it has recently happened and you have been on the medication for 1 year. Need to see if there has been a dose change or a new generic where you may have a reaction to a different filler. Need more information and would speak with your own physician. Read more...
Must see your Dr now. Zoloft (sertraline) would be unlikely to be the cause of headaches and dizziness if you've taken it for the past year without a problem. However, Zoloft (sertraline) can uncommonly cause a mineral imbalance causing your serum sodium to fall too low (hyponatremia). This can cause similar symptoms. Anyone with a headache lasting more than several days should consult with a physician. A headache lasting 3 wks >>urgent visit. Read more...

I'm rxd zoloft (sertraline). I have headaches 6-7 days/week. When I take it as rxd, I get very severe headaches. Isn't there similar meds that won't do this? Ouch.

Serotonin. A treatment for migraine is to reduce serotonin levels; a treatment for depression is to raise them. In some people treatment of one produces symptoms of the other. Check with your psychiatrist about the use of a non ssri antidepressant. Read more...

Anxiety bad switching 100 to 50mg of zoloft (sertraline). Amitriptiline 10mg substitute b/ headaches at 100mg of zoloft (sertraline). What is best balance = to 100 zoloft (sertraline).?

Be careful. This is a mix of a tricyclic antidepressant and a selective serotonin reputable inhibitor. The most important principle is very cautious introduction and very slow escalation in dose. The potential for qtc prolongation is elevated in this scenario and an ekg might be a precaution in dose adjustments. I would be surprised if you need more than 10 mg, 20 mg or 25 mg of amitriptyline. Talk to your md. Read more...